Forum

Steroids?!?!

I have just finished a 5 day course of steroids for 4 days I had terrible stomach pains which calmed down now all of a sudden the worse pain in my stomach and now diarrhea is this normal side effects? It did help reduce bloating when flushed out, wasn’t sure if it was ms hug at first, pain has calmed down so maybe I can get some sleep.

Thanks

hi alysea

i had a course of iv steroids during a shocking relapse which led to my diagnosis.

side effects for me were a fit of absolute rage, which my poor hubby copped for.

i read about steroids being bad for our bones so i requested a bone density scan.

it turned out that i have osteopaenia in my spine.

now i refuse steroids if they are offered.

stomach upsets are part of ms for me.

never had these problems before but ms seems to have opened the floodgates!!

hope you recover soon

carole x

Steroids aggravate the stomach, you should have been warned about this. I wasn’t told about this either when I had IV steroids and I was sucking peppermints for the heartburn that hit on day 2.

I now have acid reflux constantly (which wasn’t helped after a year of popping painkillers after diagnosis). The last time I had oral steroids I was advised to increase my tablet which I take daily for acid reflux. Many GPs automatically prescribe a similar tablet with steroids as this is a very common side effect.

I would let your doctor know about the problems you are having and if you have steroids again make sure they give you something for your stomach as I now suffer with my stomach constantly. I have been told it is likely I have IBS now as I have bouts of severe heartburn, vomiting and/or diarrhoea.

Tracey xx

I did have tablets to line my stomach took them every morning I am feeling a little better besides wobbly legs and weird sensory feelings, he did warn me just didn’t expect it, bloating went down a little but still bloated can’t tell if steroids have helped yet.

thanks to you both x

No one warned me of the oral steroid side effects. I had hair loss but it grew back 6 months later, severe indigestion, acne on chest, neck, scalp and back. I had the stomach liner tablets prescirbed with the steroids too.

They do have horrid side effects, I still suffer with my stomach and I hate the bloating as I often look about 3 months pregnant! I still double up on the tablets when my stomach is being particularly troublesome but it doesn’t always work. I’m glad you are feeling a bit better. I turned down steroids at my last relapse as I had only had them 3 months earlier for another relapse and didn’t want to go through the bad stomach, insomnia and euphoria followed by the weepy and sleepy stage when I finish the course.

Take care

Tracey x

Thanks girls :slight_smile:

how long did they take to work for you I don’t feel any better just yet.